# SDR CA040115006

- Difficulty date: December 9, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Beech C90A
- Aircraft time: 5,994 hours
- Engine: Pwa PT6A21
- Propeller: Hartzl HCB3TN3
- System (JASC): 2720 · Rudder Control System
- Part: Solenoid
- Part number: 7173
- Condition: Sticking
- Location: Rudder Boost
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING LOWERING OF THE LANDING GEAR, UNSCHEDULED YAW WAS NOTICED BY THE CREW AND UPON LANDING, THE AIRCRAFT WAS DIFFICULT TO TAXI. THE RUDDER SYSTEM RECEIVES THE INPUT FROM THE RUDDER BOOST SOLENOID.  AS THEY ARE LOCATED IN AN UNHEATED AREA OF THE AIRCRAFT, THE MOISTURE IN THE COLD AND HUMID INSTRUMENT AIR SUPPLY TENDS TO FREEZE THE SOLENOID AND STICK.  WHEN THE SOLENOID STICKS OPEN, THE MOST COMMON SYMPTOM IS HEAVY RUDDER INPUT, WHILE TAXIING. THUS THE PILOT HAD DIFFICULTY ON THE GROUND.  THE SOLENOID WAS REPLACED, GROUND RUN CARRIED OUT AND THE AIRCRAFT WAS RELEASED TO SERVICE.
